• question-icon

    What causes constant high blood pressure despite taking medication?

default
Posted on Fri, 4 Nov 2016 in Medicines and Side Effects
Question: Hello,
My wife has high blood pressure and this past week we have taken her to the ER twice as her bp was 212/92, this past Saturday it spiked to 221/122.The er doctor ran ECG , ECR, did blood workup, all looking pretty normal. Our pri. dr. has her on Lisinopril 10mg. She was seen by him this pastWed. and she was somewhat normal. He said to take an extrs dose of lisinopril if her bp went hi again. So far it has not, the average being i38/74-168/40,and a low of93/68. What would be yor opinion?. Thank you.
XXXXXXX XXXX

The second bp spike was 221/112, not 221/221
doctor
Answered by Dr. Ilir Sharka 53 minutes later
Brief Answer:
I would explain as follows:

Detailed Answer:
Hello!

Thank you for asking on HCM!

Regarding your concern, I would explain that her symptoms could be related to the urinary tract infection. Besides ciproflaxacine can cause a raise in blood pressure.

Anyway these blood pressure spikes are really concerning and can not be explained by the above mentioned causes.

From the other hand her average blood pressure values (138-164mm Hg) indicate a poor control of her blood pressure.

So I agree with your doctor advice on raising the dose of lisinopril to 20mg daily.

You should know that every change in blood pressure therapy, needs up to a week to achieve a new blood pressure equilibrium.

So, I would advise you to closely monitor her blood pressure during the next week and if her blood pressure values are still not under control (even after stopping ciprofloxacine and taking 20mg lisinopril), further changes to her actual therapy may be needed.

Hope to have been helpful!

Kind regards,

Dr. Iliri
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ilir Sharka 16 hours later
dear dr. sharka,
thank you very much for you input concerning my wife's fluctuating bp. I agree with you answer. right now she is in a stabilized period. we are going to visit her dr. today or tomorrow for further consultation. I agree with you that her uti has a lot to do with her bp, also the Cipro. again, thank you very much for your help which I appreciate very much.
sincerely,
XXXXXXX XXXX
doctor
Answered by Dr. Ilir Sharka 1 minute later
Brief Answer:
You are welcome!

Detailed Answer:
I am glad to have been helpful to you!

Best wishes!

Dr. Iliri
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ilir Sharka

Cardiologist

Practicing since :2001

Answered : 7433 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Lisinopril

doctor1 MD

As soon as I got up this morning, I felt extrememly dizzy - so much so that I needed to lie down again. I am up now but still quite dizzy and so...

doctor1 MD

Any advice & assistance you can share will be greatly valued by myself & my family!! Been married 41 yrs the day of his surgery!...can you imagine!...

doctor1 MD

I noticed a dent in my forehead. I am a 63 year old female. Yes, I take lisinopril for high blood pressure. I feel fine and am in good shape, still...

doctor1 MD

My grandmother feels weak and dizzy every morning. She is not a diabetic. We have taken her to the hospital four times. I had them take her off her...

doctor1 MD

I take medication and cannot take pills so I cruch them and put them in water and wait til they dissolve then drink it my medication list is...

doctor1 MD

My 74 year old mother has afib, which she was diagnosed with 2 to 3 years ago. She was cardioverted and placed on flecanide. Few months later had...

doctor1 MD

Is there any negative drug interaction between motrine and either chlorthalidone , carvedilol or lisinopril? I was told Advil can not be used with...

Get personalised answers from verified doctor in minutes across 80+ specialties

142 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Ilir Sharka
  • Q - What do the following stress tests, echo and holter monitor test result...

  • Q - Suggest alternative treatment for congestive heart failure

  • Q - Suggest treatment for hypertension and GERD

  • Q - Suggest treatment for high BP and tingling in arms

  • Q - What causes sharp pain in chest area relieved by burping?

  • Q - Suggest treatment for afib, severe sleep apnea and high heart rate?

  • Q - What causes shortness of breath with normal chest X-ray?

  • Q - What causes severe pain in my calf muscle in Tietze syndrome?

  • Q - What causes altered sense of smell when diagnosed with sinus tachycardia?

  • Q - Does page syndrome increase the risk of heart attack?

backtotop2